Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 25, 2021, 4:09 PM CDT for Lyon County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 25, 2021, 4:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Topeka, KS
County Lyon County, KS
The radar
The Topeka radar (KTWX), 64 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -236 m²/s²
- 0-3 km storm-relative helicity
- -188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WWUS83 KTOP 252109 SPSTOP Special Weather Statement National Weather Service Topeka KS 409 PM CDT Fri Jun 25 2021 KSZ054-055-058-252145- Coffey-Lyon-Osage- 409 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE...NORTHWESTERN COFFEY AND CENTRAL LYON COUNTIES UNTIL 445 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles east of Emporia, moving northeast at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Emporia, Lebo, Americus, Olpe, Hartford, Neosho Rapids, Reading and Melvern Lake. This includes the following highways... Interstate 35 between mile markers 128 and 152. Kansas Turnpike between mile markers 116 and 138. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for east central Kansas. LAT...LON 3851 9635 3860 9581 3827 9575 3824 9636 TIME...MOT...LOC 2108Z 247DEG 40KT 3839 9609 $$ Flanagan/Gargan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:11 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 25, 3:11 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Topeka KS 311 PM CDT Fri Jun 25 2021 .DISCUSSION... Issued at 311 PM CDT Fri Jun 25 2021 Southwest flow persists across the region with a blocking pattern keeping the longwave trough across the Intermountain West into the Plains. A passing perturbation in the flow has lead to the development of scattered to numerous thunderstorms in south-central Kansas progressing ENE into the CWA. Expecting these storms to continue to mature and grow upscale into clusters of storms as forecast soundings and hodographs depict weak bulk shear around 25- 30 kts. Recent CAM guidance depicts another cluster of strong to severe storms working into north central Kansas later this evening. The main hazards will be damaging winds and large hail with storms this afternoon and evening. Low-level shear is less supportive for tornadoes, although there are a few lingering boundaries from earlier convection that could locally enhance SRH and allow for a few tornadoes to spin up. Heavy rainfall is also a concern as PWATs remain near record values at around 2 inches, so these storms will be efficient rainfall producers with 2-3 inch per hour rainfall rates possible. Have expanded the Flash Flood Watch to include Lyon and Morris counties as the axis of heaviest precipitation is expected southeast of a line from Council Grove to Topeka. Maintained the Flash Flood Watch for areas north of this line as FFG is low thanks to last night's torrential rain. The heaviest of the precipitation is progged to move out of the forecast area early Saturday morning. The surface boundary shifts southeast through the day with another wave of energy sparking additional storms Saturday afternoon and evening. The environment looks less favorable for severe storms overall, although there could still be a few severe storms with the best chances in east central Kansas. The pattern does not change much through the rest of the forecast period with the longwave trough lingering across the Plains. Perturbations ejecting around the base of the trough will lead to continued on-and-off precipitation chances into the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1246 PM CDT Fri Jun 25 2021 Timing and coverage of storms continues to be the main challenge this period. Expecting storms to develop mainly across east central KS and expand in coverage this afternoon with impacts most likely at KTOP/KFOE. Better chances for TSRA at KMHK comes later this evening before rain exits around 09z Saturday. Hail and strong winds are possible with storms this afternoon and evening. Guidance suggests MVFR cigs build in Saturday morning; something to monitor in future issuances. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ010>012-023- 024-026-037>040-054>056-058-059. && DISCUSSION...Flanagan AVIATION...Flanagan
Hazardous weather outlook, Jun 25, 3:15 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 315 PM CDT Fri Jun 25 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-262015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 315 PM CDT Fri Jun 25 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Severe weather is possible this afternoon into the overnight hours for the entire area. Large hail, damaging wind, and flash flooding due to heavy rainfall will be the main concerns. An isolated tornado could also occur. A Flash Flood Watch remains in effect through Saturday morning. Please reference this product for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms could develop on Saturday as a front moves through the area. Isolated severe storms with damaging wind gusts will be possible, especially in east-central portions of Kansas. .SPOTTER INFORMATION STATEMENT... Spotters may be needed today or tonight. Spotters are encouraged to report rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 25, 3:33 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Topeka KS
333 PM CDT Fri Jun 25 2021
KSZ054-252100-
Lyon-
333 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY UNTIL 400 PM
CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Olpe, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Olpe.
This includes Kansas Turnpike near mile marker 116.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.
LAT...LON 3817 9636 3829 9636 3838 9615 3820 9596
3817 9596
TIME...MOT...LOC 2033Z 232DEG 26KT 3820 9630
GarganLocal storm report, Jun 25, 3:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 ENE CLINTON 38.92N 95.33W
06/25/2021 E1.00 INCH DOUGLAS KS LAW ENFORCEMENT
RELAYED BY EM.
&&
JPLocal storm report, Jun 25, 3:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST NEOSHO RAPIDS 38.37N 95.99W
06/25/2021 E62 MPH LYON KS BROADCAST MEDIA
DELAYED REPORT ON I-35.
&&
JPLocal storm report, Jun 25, 3:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
352 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND DMG 3 N PLEASANT GROVE 38.90N 95.28W
06/25/2021 DOUGLAS KS PUBLIC
3 INCH TREE LIMBS DOWN. RADAR ESTIMATED
TIME.
&&
JPLocal storm report, Jun 25, 3:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
359 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST 3 WNW TECUMSEH 39.07N 95.63W
06/25/2021 E60 MPH SHAWNEE KS NWS EMPLOYEE
&&
JPSpecial weather statement, Jun 25, 4:09 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 409 PM CDT Fri Jun 25 2021 KSZ054-055-058-252145- Coffey-Lyon-Osage- 409 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE...NORTHWESTERN COFFEY AND CENTRAL LYON COUNTIES UNTIL 445 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles east of Emporia, moving northeast at 45 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Emporia, Lebo, Americus, Olpe, Hartford, Neosho Rapids, Reading and Melvern Lake. This includes the following highways... Interstate 35 between mile markers 128 and 152. Kansas Turnpike between mile markers 116 and 138. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for east central Kansas. LAT...LON 3851 9635 3860 9581 3827 9575 3824 9636 TIME...MOT...LOC 2108Z 247DEG 40KT 3839 9609 Flanagan/Gargan
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 45 min |
| Jun 24, 7:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 23 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 43 min |
| Jun 24, 7:25 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 35 min |
| Jun 24, 7:27 PM CDT | Special Weather Statement | TOP | Pottawatomie | 33 min |
| Jun 24, 7:30 PM CDT | Special Weather Statement | TOP | Riley | 30 min |
| Jun 24, 7:47 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 28 min |
| Jun 24, 7:49 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 26 min |
| Jun 24, 7:55 PM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 7 hr |
| Jun 24, 8:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 23 min |
| Jun 24, 8:11 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 49 min |
| Jun 24, 8:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jun 24, 8:41 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 34 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 32 min |
| Jun 24, 9:10 PM CDT | Special Weather Statement | TOP | Jackson | 35 min |
| Jun 24, 9:39 PM CDT | Special Weather Statement | TOP | Jefferson | 36 min |
| Jun 24, 9:56 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 34 min |
| Jun 24, 10:41 PM CDT | Special Weather Statement | TOP | Nemaha | 34 min |
| Jun 24, 10:48 PM CDT | Special Weather Statement | TOP | Brown | 27 min |
| Jun 24, 11:31 PM CDT | Special Weather Statement | TOP | Brown | 29 min |
| Jun 24, 11:59 PM CDT | Areal Flood Warning | TOP | Brown | 6 hr |
| Jun 25, 12:14 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 31 min |
| Jun 25, 12:21 AM CDT | Special Weather Statement | TOP | Dickinson | 24 min |
| Jun 25, 12:46 AM CDT | Flash Flood Warning | TOP | Brown | 5 hr |
| Jun 25, 12:56 AM CDT | Special Weather Statement | TOP | Brown | 34 min |
| Jun 25, 1:01 AM CDT | Special Weather Statement | TOP | Ottawa | 29 min |
| Jun 25, 1:30 AM CDT | Special Weather Statement | TOP | Ottawa | 30 min |
| Jun 25, 1:59 AM CDT | Special Weather Statement | TOP | Dickinson | 46 min |
| Jun 25, 2:23 AM CDT | Special Weather Statement | TOP | Geary | 22 min |
| Jun 25, 2:35 AM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 5 hr |
| Jun 25, 2:39 AM CDT | Special Weather Statement | TOP | Pottawatomie, Riley, Wabaunsee | 51 min |
| Jun 25, 3:45 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 30 min |
| Jun 25, 4:11 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 34 min |
| Jun 25, 7:52 AM CDT | Areal Flood Warning | TOP | Brown, Nemaha | 12 hr |
| Jun 25, 2:27 PM CDT | Special Weather Statement | TOP | Morris | 33 min |
| Jun 25, 2:43 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 32 min |
| Jun 25, 2:49 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 21 min |
| Jun 25, 2:57 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 11 min |
| Jun 25, 3:11 PM CDT | Special Weather Statement | TOP | Osage | 34 min |
| Jun 25, 3:14 PM CDT | Special Weather Statement | TOP | Wabaunsee | 31 min |
| Jun 25, 3:19 PM CDT | Special Weather Statement | TOP | Douglas | 26 min |
| Jun 25, 3:21 PM CDT | Special Weather Statement | TOP | Osage | 24 min |
| Jun 25, 3:25 PM CDT | Special Weather Statement | TOP | Shawnee | 35 min |
| Jun 25, 3:33 PM CDT | Special Weather Statement | TOP | Lyon | 27 min |
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 50 min |
| Jun 25, 3:41 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson, Shawnee | 34 min |
| Jun 25, 3:49 PM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 7 hr |
| Jun 25, 3:52 PM CDT | Areal Flood Advisory | TOP | Coffey, Lyon | 69 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 36 min |
| Jun 25, 3:57 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 48 min |
| Jun 25, 4:04 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Shawnee | 115 min |
| Jun 25, 4:04 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 41 min |
| Jun 25, 4:12 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 48 min |
| Jun 25, 4:27 PM CDT | Special Weather Statement | TOP | Morris | 33 min |
| Jun 25, 4:34 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 6 hr |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 24 min |
| Jun 25, 4:39 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson, Shawnee | 81 min |
| Jun 25, 4:39 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 36 min |
| Jun 25, 4:47 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Riley | 43 min |
| Jun 25, 5:00 PM CDT | Flash Flood Warning | TOP | Coffey, Lyon | 6 hr |
| Jun 25, 5:15 PM CDT | Special Weather Statement | TOP | Anderson | 30 min |
| Jun 25, 5:20 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 40 min |
| Jun 25, 5:53 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 52 min |
| Jun 25, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 32 min |
| Jun 25, 6:16 PM CDT | Special Weather Statement | TOP | Coffey | 29 min |
| Jun 25, 6:47 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey | 4 hr |
| Jun 25, 6:47 PM CDT | Special Weather Statement | TOP | Anderson | 43 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.